MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA AMBITION S

PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA AMBITION S
Model Number INGENIA AMBITION S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hearing Impairment (1881)
Date of Event 01/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received a report that a patient alleged a hearing loss after a lumbar mri examination using an ingenia ambition s system.
 
Additional Manufacturer Narrative
Investigation/conclusion: a female patient had a lumbar mri examination and after this she claimed to suffer from hearing loss.She did indicate that she already experienced tinnitus before the examination.An analysis was done to determine the sound levels created by the system during the examination.The analysis showed that the noise level of the examination (extrapolated to a 1 hour examination) was 101.4 dba.The philips headset provided to the patient offers damping of 20 db in the 1 khz range.The patient refused to use the additionally provided earplugs.We therefore calculate with 20 db damping from the provided headset.The attenuated noise level is (101.4 dba.¿ 20 db) = 81.4 dba.This is below the limit of 99 dba as formulated in the iec60601-2-33 standard.There is no evidence that the alleged hearing loss is related to the mr examination.It is known that the acoustic noise level of an mr system may be high enough to cause discomfort or result in temporary or even permanent loss of hearing when no adequate hearing protection is applied.The acoustic noise level of an mr system can also be one of the precipitating factors for the onset of tinnitus.Philips mr scanners fulfill the requirements as formulated in the iec60601-2-33 standard with respect to the allowed maximum acoustic noise production and are designed to be significantly quieter than the level set in this standard.Adequate hearing protection is necessary to prevent hearing complaints.The minimum level of protection is prescribed in the instructions for use (ifu): ensure to use acoustic damping of 30db or better.The ifu also states the special attention must be paid to patients to whom the headset or earplugs cannot be applied adequately.Furthermore, it stated that the operator should be trained to fit the earplugs properly.During all scans with a spl > 0 (as displayed on the info page), hearing protection must be used to comply with the requirements as formulated in the iec60601-2-33 standard.As most examinations do contain scans with a spl>0, hearing protection must be provided to all patients to prevent discomfort, temporary or even permanent loss of hearing.

Brand Name
INGENIA AMBITION S
Common Device Name
INGENIA AMBITION S
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key16303207
Report Number3003768277-2023-00735
Device Sequence Number12524983
Product Code LNH
UDI-Device Identifier00884838090057
UDI-Public884838090057
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K18479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA AMBITION S
Device Catalogue Number781359
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Initial Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale
Patient Weight44 KG